Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 15, 2017, 2:08 PM CDT for Garfield County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 15, 2017, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
County Garfield County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
370
WWUS83 KLBF 151908
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
208 PM CDT TUE AUG 15 2017
NEZ028-029-152000-
Wheeler NE-Garfield NE-
208 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARFIELD...SOUTHERN HOLT
AND NORTHWESTERN WHEELER COUNTIES UNTIL 300 PM CDT...
At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Chambers to 17 miles
northeast of Burwell to 9 miles north of Fort Hartsuff State Park.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Buffalo Flats, Gables and Sunfish Lake.
This includes Highway 281 between mile markers 153 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4191 9864 4178 9872 4179 9905 4194 9896
4209 9893 4209 9859
TIME...MOT...LOC 1908Z 222DEG 39KT 4207 9888 4197 9891 4187 9899
$$
JWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:25 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 15, 12:25 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1225 PM CDT Tue Aug 15 2017 .SYNOPSIS... Issued at 344 AM CDT Tue Aug 15 2017 H5 analysis from earlier this evening had a low amplitude ridge across the central CONUS. West of this feature, a closed low was located over western Alberta, with a trough extending sw of this feature into northern Nevada. Overnight, a lead disturbance continues to track across southern South Dakota and northern Nebraska and has led to showers and thunderstorms. Some of these were producing heavy rain, especially across north eastern portions of the forecast area. Current radar imagery, has a meso vort over southern Brown county with a second over eastern Todd county in South Dakota. Under mostly cloudy skies, 3 AM CDT readings were generally in the middle 60s to lower 70s. && .UPDATE... Issued at 952 AM CDT Tue Aug 15 2017 A check on the HRRR which has been performing quite well since Saturday suggests heavy rain and flooding are quite possible this afternoon through Wednesday morning. Heavy rain...1 to 2 inches fell across ncntl Neb last night. WPC suggests a good portion of the forecast area could experience some level of flooding over the next 24 hours. The Flash Flood Watch has been expanded. && .SHORT TERM...(Today and tonight) Issued at 344 AM CDT Tue Aug 15 2017 Precipitation chances over the next 24 hours is the main forecast concern. For today: With good agreement between the HRRR and WARW, precipitation is expected to move out of the forecast area by mid morning with limited clearing expected to develop by this afternoon. By this afternoon, a surface boundary will become established from north central Nebraska south into southwestern Nebraska. Along and east of this boundary, SB CAPES of 3000 to 4500 J/KG are noted at 21z this afternoon, with little or no cap present by this time. Am expecting convection to develop sometime after 4 PM CDT INVOF of the surface boundary. Wind shear along the boundary is meager at this point and on the order of 15 to 25 KTS this afternoon. With K indexes along the boundary in excess of 45 this afternoon, and high PWATS, heavy rain will be a concern this afternoon and evening. The inherited forecast has a flash flood watch for Custer county and this still looks viable, given the degree of moisture and forecast model qpf's tonight. Showers and thunderstorms will continue well after dark tonight as a decent low level jet develops from northern Kansas into central Nebraska. Will continue with thunderstorm chances overnight with the highest pops in the east. .LONG TERM...(Wednesday through Monday) Issued at 344 AM CDT Tue Aug 15 2017 After a stout H5 shortwave passes through Nebraska on Wednesday and a more subtle shortwave on Thursday, the flow aloft wobbles between zonal and northwesterly. The main surface features include a fropa early Wednesday morning, a fairly weak cool front passage on Friday, and a Black Hills low and associated trough Sunday into Monday. The best widespread precip chances over the next week appear to be Wednesday due to residual moisture in the mid levels and sufficient lift in the low levels. The shortwave late Thursday will be fairly quick moving, and soundings indicate limited moisture below 700mb. However, a 25kt LLJ will provide some convergence, and elevated CAPE will support convective activity to keep at least chc PoP mention. Soundings suggest too much dry air below 700mb on Friday to support measureable rainfall. The sfc low and trough over the weekend point toward diurnally-driven convection with abundant CAPE in the evenings and a 35+kt LLJ at night. Early indications for solar eclipse totality early Monday afternoon are dry across western Nebraska. Temperatures will be near to slightly below normal through Friday due to periodic precip chances and predominantly northwest flow in the low levels. H85 temps struggle to reach 20C during the period. Over the weekend, H85 flow turns southerly, allowing appreciable WAA. Forecast highs generally split the guidance, resulting in upper 80s to lower 90s for much of the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1225 PM CDT Tue Aug 15 2017 Scattered thunderstorms are underway and expected to become more numerous this evening and overnight. MVFR/IFR cigs are expected to fill in along and behind a slow moving cold front which should move through Wrn and Ncntl Neb overnight. The IFR cigs should lift Thursday morning and MVFR cigs should predominate by 18z Thursday. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for NEZ006>010-022- 026>029-038-056>059-069>071. && UPDATE...CDC SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Snively AVIATION...CDC
Hazardous weather outlook, Aug 15, 12:26 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1226 PM CDT Tue Aug 15 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-161730- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1226 PM CDT Tue Aug 15 2017 /1126 AM MDT Tue Aug 15 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe storms are underway this afternoon and expected to continue this evening across a large portion of western and north central Nebraska. The area of concern is generally along and south of a line from Alliance to Valentine to Spencer. The hazards are large hail and damaging winds. An isolated tornado may form and this would be most likely to occur along and east of highway 83. The threat of flash flooding will accompany the severe weather. Areas which received heavy rainfall over the past week are at greatest risk for flash flooding. See the Flash Flood Watch product for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms are possible Wednesday, and Thursday night, as well as Sunday night across the outlook area. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 15, 12:49 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
1249 PM CDT TUE AUG 15 2017
NEZ037-038-151830-
Custer NE-Logan NE-
1249 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN AND
NORTHWESTERN CUSTER COUNTIES UNTIL 130 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arnold, or 22 miles east of Stapleton, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arnold, Logan, Finchville, Pleasant Hill and Milldale.
This includes Highway 92 between mile markers 242 and 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4136 10022 4140 10023 4140 10034 4166 10024
4161 9987 4130 10004
TIME...MOT...LOC 1749Z 219DEG 18KT 4143 10009
JWSLocal storm report, Aug 15, 1:01 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 3 W AMELIA 42.23N 99.02W
08/15/2017 E1.00 INCH HOLT NE PUBLIC
&&
JGOMEZLocal storm report, Aug 15, 1:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
102 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN 3 W AMELIA 42.23N 99.02W
08/15/2017 E1.80 INCH HOLT NE PUBLIC
1.80 STORM TOTAL.
&&
JGOMEZLocal storm report, Aug 15, 1:04 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
104 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM HAIL 1 ESE GATES 41.65N 99.63W
08/15/2017 E1.75 INCH CUSTER NE TRAINED SPOTTER
&&
KALLENLocal storm report, Aug 15, 1:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 PM CDT TUE AUG 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 13 SW AMELIA 42.10N 99.14W
08/15/2017 M1.00 INCH HOLT NE EMERGENCY MNGR
&&
JGOMEZSpecial weather statement, Aug 15, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
208 PM CDT TUE AUG 15 2017
NEZ028-029-152000-
Wheeler NE-Garfield NE-
208 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARFIELD...SOUTHERN HOLT
AND NORTHWESTERN WHEELER COUNTIES UNTIL 300 PM CDT...
At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Chambers to 17 miles
northeast of Burwell to 9 miles north of Fort Hartsuff State Park.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Buffalo Flats, Gables and Sunfish Lake.
This includes Highway 281 between mile markers 153 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4191 9864 4178 9872 4179 9905 4194 9896
4209 9893 4209 9859
TIME...MOT...LOC 1908Z 222DEG 39KT 4207 9888 4197 9891 4187 9899
JWSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:17 PM CDT | Special Weather Statement | LBF | Sheridan | 28 min |
| Aug 14, 9:26 PM CDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Aug 14, 9:31 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Aug 14, 10:09 PM CDT | Special Weather Statement | LBF | Grant | 66 min |
| Aug 14, 10:37 PM CDT | Special Weather Statement | LBF | Cherry, Grant | 38 min |
| Aug 14, 11:12 PM CDT | Special Weather Statement | LBF | Cherry, Hooker | 48 min |
| Aug 14, 11:58 PM CDT | Special Weather Statement | LBF | Cherry, Hooker | 47 min |
| Aug 15, 12:27 AM CDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Aug 15, 3:53 AM CDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Aug 15, 8:30 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 60 min |
| Aug 15, 11:12 AM CDT | Special Weather Statement | LBF | Garfield | 63 min |
| Aug 15, 11:49 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 41 min |
| Aug 15, 11:57 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 15, 11:59 AM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Aug 15, 12:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Aug 15, 12:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 47 min |
| Aug 15, 12:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Aug 15, 12:36 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| Aug 15, 12:39 PM CDT | Flash Flood Warning | LBF | Garfield, Holt | 6 hr |
| Aug 15, 12:49 PM CDT | Special Weather Statement | LBF | Logan | 41 min |
| Aug 15, 12:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 30 min |
| Aug 15, 3:40 PM CDT | Special Weather Statement | LBF | Sherman | 50 min |
| Aug 15, 4:15 PM CDT | Special Weather Statement | LBF | Loup, Rock | 60 min |
| Aug 15, 5:08 PM CDT | Special Weather Statement | LBF | Garfield, Holt | 97 min |
| Aug 15, 5:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
| Aug 15, 5:43 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Aug 15, 5:55 PM CDT | Flash Flood Warning | LBF | Custer, Garfield, Loup | 6 hr |
| Aug 15, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Aug 15, 6:17 PM CDT | Special Weather Statement | LBF | Holt | 43 min |
| Aug 15, 6:32 PM CDT | Flash Flood Warning | LBF | Logan | 3 hr |
| Aug 15, 6:45 PM CDT | Special Weather Statement | LBF | Logan | 45 min |
| Aug 15, 6:47 PM CDT | Special Weather Statement | LBF | Wheeler | 58 min |
| Aug 15, 6:51 PM CDT | Special Weather Statement | LBF | Arthur, Keith | 54 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.